MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. IMPRA EPTFE VASCULAR GRAFT

BARD PERIPHERAL VASCULAR, INC. IMPRA EPTFE VASCULAR GRAFT
Model Number 45A64
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during placement of a expanded polytetrafluoroethylene graft, weeping of the graft was noted.The physician was able to alleviate the weeping and the graft was left in place.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Visual/microscopic inspection: as the device was not returned, an inspection could not be performed.Functional/performance evaluation: as the device was not returned, an evaluation could not be performed.Medical records review: no medical records have been made available to the manufacturer.Image/photo review: no medical images have been made available to the manufacturer.Conclusion: the device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive for any type of leak in the graft as no objective evidence has been provided to confirm any alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the current instruction for use (ifu) states: warnings: aggressive and/or excessive graft manipulation when tunneling, or placement within a too tight or too small tunnel, may lead to separation of the spiral beading and/or graft breakage.Avoid repeated or excessive clamping at the same location on the graft.If clamping is necessary, use only atraumatic or appropriate vascular smooth jawed clamps to avoid damage to the graft wall.Exposure to solutions (e.G., alcohol, oil, aqueous solutions, etc.) may result in loss of the graft¿s hydrophobic properties.Loss of the hydrophobic barrier may result in graft wall leakage.Preclotting of this graft is unnecessary.Avoid excessive graft manipulation after exposure to blood or body fluids.Do not forcibly inject any solution through the lumen of the graft, or fill the graft with fluid prior to pulling it through the tunnel as loss of the graft¿s hydrophobic properties may occur.Loss of the hydrophobic barrier may result in graft wall leakage.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during placement of a vascular graft, weeping of the graft was noted.The physician was able to alleviate the weeping and the graft was left in place.There was no reported patient injury.

Brand Name
IMPRA EPTFE VASCULAR GRAFT
Common Device Name
EPTFE VASCULAR GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6616841
Report Number2020394-2017-00583
Device Sequence Number16330377
Product Code DSY
UDI-Device Identifier00801741022135
UDI-Public(01)00801741022135(17)220127(10)VTBN0791
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K004011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2022
Device Model Number45A64
Device Catalogue Number45A64
Device Lot NumberVTBN0791
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by Manufacturer07/20/2017
Initial Report FDA Received Date06/06/2017
Supplement Report FDA Received Date07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1